Hi everyone, not been here for a while, so need to catch up!!! I have been on pred since 5 Feb at 30mg then reduced every 2 days by 5mg. When I got to 15mg there was lots of pain and swelling back, so continued at the 15mg. I called my nurses and they said to stay on the 15mg for now. Today I had bloods done and mentioned it again, and was told as I have a rheumy appt next month to discuss it then. The thing is when I went on it originally I was so happy as it really helped, no pain and only little swelling, I assumed that when I loswered the dose the results would remain the same, and obviously it didnt!! how dumb am I???!!! I also take 20mg mtx and 200mg plaquenil, the plaquenil only 6 weeks ago, so no help yet, the mtx since July last year, so dont think its going to work. As I work wirh babies, its really hard to cope in pain etc so need to be able to be mobile. Just wondering if anybody has advice, and if its ok to keep on this for a longer time. Hope you are all doing ok, thanks x
I know how you feel. I tried going down on the Pred off and on and whenever I got down to 2.5 mg I was in a lot of pain. I take 10 mg. per day now, but if I'm in a lot of pain, I take 15 mg. I've been on the pred since October of last year and I feel the side effects: bloating, swelling of the face, some weight gain, and painful acne on my face and neck. The longer you are on it, the more side effects that can happen. My face has widened a bit, which can happen with being on the pred for a long period of time. It's what they call moon face and that is why I am trying to taper down as much as possible, but you still need your mobility. After all, there is only so much pain a person can take. I am going to see a dermotologist for my acne, which gets itchy, swollen and can be very cystic. I can't stand it personally, it does effect my self esteem at times and I feel people are staring at my face. I hope you don't get any of these side effects. I have also gotten the increased facial and body hair which is hard to keep up with and try to groom on a daily basis in order to still feel like I am feminine. I am a 31 year old stay at home mom of 2, trying to get my Lupus, Sjogren's and Raynaud's in remission. I was on the methotrexate, but it was causing damage to my kidneys and liver and caused me to lose 10 lbs. I am now on the pred, plaquenil, and immuran, and 15,000 mg a day of Vitamin D3. Has your doctor tested to see if you are Vitamin D3 deficient? If you are, the vitamins will help you out. The D3 in our bodies helps to block pain and provide warmth to our bodies. The only way to get the right amount is through vitamins or sunlight. As you know, we need to avoid the sun, so the vitamins are the way to go. My vitamin D3 was at a low level of 14 and since taking the D3, I am not as cold and my skin is not as sensitive. I also don't like being on meds for extensive periods of time. I hope that our bodies will help to heal themselves over time. Hope to hear from you. I also taking Vitamin E, C and Calcium.
Hi Nathalie, Thanks you for the reply. I dont know about the vitimin D3, not been tested so far as I know, although here in the UK we dont seem to get the results, just told its ok, or need to be done again etc. The side effects sound pretty nasty, sorry you have to go through this. Its a difficult decision, both the rheumy and my gp have advised me to give up work, but at the moment I feel I need to continue. Also I wonder if their thinking is that if you dont work you wont need so many meds as you dont need to be so mobile!! I also have RA, so when in pain etc presumably joint damage is still occurring. So if the pain is less surely the damage is less? Regarding skin problems, I have big sensitivity to fluorescent lights, since Feb have had flares with this 4 times, in opticians office, hospital waiting room, gp room, and in a coffee shop. Have taken photos to show rheumy, as so far all tests come back negative, and they say it may be lupus/mixed connective tissue disease with lupus being the focus. I will ask about the vit D3 when I go in April. Thanks once again x